Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

June 7, 2021Weld County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jun 7, 2021, 6:04 PM MDT for Weld County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 6:04 PM MDT (00:04 UTC)
Expired
Jun 7, 2021, 6:30 PM MDT
In force
26 min
Issued by
NWS Denver/Boulder, CO

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 55 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
3658 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WWUS85 KBOU 080004
SPSBOU

Special Weather Statement
National Weather Service Denver CO
604 PM MDT Mon Jun 7 2021

COZ038-080030-
Larimer County Below 6000 Feet/Northwest Weld County CO-
604 PM MDT Mon Jun 7 2021

...Brief Landspout Tornadoes Possible...

At 602 PM MDT, conditions are favorable for the development of 
landspout tornadoes in and close to the Pierce and Nunn area in 
northern Weld County. A weather spotter reported a funnel cloud in 
that location.  

Locations impacted include...
Severance, Ault, Pierce, Nunn and Purcell. 

Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.

&&

LAT...LON 4059 10461 4058 10467 4058 10487 4080 10483
      4084 10451

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:39 PM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 7, 2:39 PM MDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
239 PM MDT Mon Jun 7 2021

.SHORT TERM...(This evening through Tuesday)
Issued at 239 PM MDT Mon Jun 7 2021

Southwest flow aloft continues across Colorado as a weak trough
moves across the northern Rockies into southern Canada. All the
forcing stays north of us tonight and tomorrow. The rest of this
evening weak convection should be winding down with not much
precipitation but gusty winds west of Sterling to Limon line. To
the east, especially across the northeast corner, better moisture
remains where a storm or two may persist until midnight before
weakening or moving into Nebraska. All areas should be dry with
mostly clear skies tonight and seasonal overnight lows, albeit a
bit warmer than this morning for most of us.

Tuesday gets a little drier with PW dropping to about 0.5" along
I-25, but 60 degree dewpoints remain across the northeast corner.
2,000 J/kg SBCAPE should exist east of Sterling to Akron but a
source of lift may be hard to come by. More on that shortly.
Further west, across the west slope and eastern foothills, PW
values drop to around 0.3". Convection should get going midday
into early afternoon but very little rainfall is expected. Most
areas along and west of I-25 should remain dry. With 700 mb temps
increasing a few degC in southwest flow, expect highs again well
into the 90s below 6500 feet elevation. Higher elevations should
be in the mid to upper 70s to low 80s. Back to the NE corner,
there is a tiny amount of mid-level cooling, which may help
initiate convection across the northeast corner where strong
instability exists. If storms form, they would likely contain
large hail and potential for damaging winds. Wind shear is around
30 kts so there is potential or organized storms. If convection
gets going it will be in the evening hours and may last until past
midnight before moving northeast.

.LONG TERM...(Tuesday night through Monday)
Issued at 239 PM MDT Mon Jun 7 2021

Hot and dry remains the main headline for the next week. There is
good agreement that the region will stay under the influence of
upper level ridging through the majority of the long term period.
Dry and gusty conditions Thursday will warrant monitoring for fire
weather risk. A frontal passage early Friday will result in a
brief cool down with temperatures trending warmer through the
weekend.

Some lingering convection may be in the north/northeast corner of
Colorado Tuesday evening as a shortwave trough lifts to the
northeast. Most high-res models are showing it to be out of the
area by midnight, so kept some chances of pops in that northeast
corner of Colorado. Dry southwesterly flow aloft will prevail for
Wednesday leading to dry conditions. Temperatures will be
generally a few degrees cooler than Tuesday with highs in the
upper 80s to low 90s across the lower elevations and low to upper
70s in the higher elevations. Moisture and any forcing for ascent
looks limited leading to mostly sunny conditions.

Thursday, an upper level trough approaches from the west with dry
west/southwesterly flow aloft. Forecast highs look to be the
highest of the week with ensemble means for lower
elevations/plains hovering in the mid to upper 90s with more
extreme ensemble members approaching the 100 degree mark. 700 mb
temperatures support these high temperatures with warming of a few
degrees compared to the previous few days. There is increased
downslope potential as a result of the more westerly flow. Model
soundings also exhibit good mixing potential. This will lead to
more gusty conditions during the afternoon Thursday. In addition,
low level moisture will be limited to none. Along with gusty
conditions, the low relative humidities will increase fire weather
potential. This will need close watching for the Thursday
timeframe.

An upper level trough will lift to the north and east of the
region Thursday night into Friday morning with an accompanying
front. 700 mb temperatures decrease several degrees leading to a
short period of slightly cooler temperatures, so highs will be
more seasonable. Saturday through early next week, ensemble
members show agreement on a ridge building over the region as an
upper trough sits to off the west coast. This will result in a
warming trend in temperatures and lower chances for precipitation
Saturday through Monday. Deterministic and ensemble solutions
signal convective potential Sunday afternoon as a shortwave moves
north of the region. CAPE and bulk shear values look to be in
favorable ranges for convection with sufficient moisture.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 239 PM MDT Mon Jun 7 2021

VFR through Tuesday. Isolated showers and thunderstorms are trying
to form to the south and west of the terminals. This convection
shouldn't approach the terminals but if there is enough of it,
gust fronts should move across the terminals with gusty winds
starting mid to late afternoon. Will handle this with a tempo
group and VRB winds until we have a better handle on where the
gust front(s) may come from. Gust fronts could initiate new
convection near the terminals but the chance is still pretty low
so will continue to handle in the TAF with VCTS. Convection and
gust fronts should be east of the terminals after 7 PM.

Drainage winds to 10 kts should occur at DIA (SSW) and APA at a
little less (also SSW). No much wind at all tonight at BJC. All
terminals will be light and variable until around 10 or 11 AM when
southeast winds increase. They could gust over 20 kts at DIA. With
the southeast winds across the plains, there will likely be a
Denver cyclone that develops near DIA, but for not high res models
are keeping it at bay until late afternoon and it could stay north
of the airfield, keeping the winds SE. We shall see, but figured
it was worth mentioning in this discussion.

&&

.HYDROLOGY...
Issued at 239 PM MDT Mon Jun 7 2021

Tuesday afternoon should see isolated thunderstorms across the
burn areas, but the storms will be weaker with low rain rates.
Storm motions should still be pretty slow so if a storm anchors to
the terrain or otherwise remains over one spot for 30 minutes or
more, there could be minor issues on the burn scars. Elsewhere,
we don't expect any flooding issues. The lone exception could be
the far northeast corner were rich low-level moisture exists and
potential for high rain rates is a little higher. The main threat
is from later afternoon until about midnight.

Wednesday through Saturday will be hot and dry with no flooding impacts
expected. Weak convective potential returns Sunday but at this
point it does not look like much rain for our area, including the
burn scars.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Schlatter
LONG TERM...Mensch
AVIATION...Schlatter
HYDROLOGY...Schlatter/Mensch
Hazardous weather outlook, Jun 7, 10:00 AM MDT, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1000 AM MDT Mon Jun 7 2021

COZ030>051-081600-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1000 AM MDT Mon Jun 7 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected on the plains east of
Interstate 25 from mid afternoon through the evening hours. Some
of these storms will produce a period of rain, wind gusts up to 45
mph, and small hail. Minor flooding, 60 mph wind gusts, and hail
up to an inch in diameter are possible from the strongest storms
east of a Fort Morgan to Limon line in the late afternoon and early
evening. Further west only isolated thunderstorms are expected,
with lightning and wind gusts to 50 mph the main threats. Brief
heavy rain is possible but the threat of burn area flooding is
low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hot and dry conditions are expected through much of the week. For
the Denver metro and the rest of the plains, highs will reach the
low 90s tomorrow through Thursday. A frontal passage will bring
slightly cooler temperatures to the area Friday, but a warming
trend is expected again into the weekend. Elevated fire danger
will also be possible tomorrow and Thursday due to dry and breezy
weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jun 7, 6:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
604 PM MDT Mon Jun 7 2021

COZ038-080030-
Larimer County Below 6000 Feet/Northwest Weld County CO-
604 PM MDT Mon Jun 7 2021

...Brief Landspout Tornadoes Possible...

At 602 PM MDT, conditions are favorable for the development of
landspout tornadoes in and close to the Pierce and Nunn area in
northern Weld County. A weather spotter reported a funnel cloud in
that location.

Locations impacted include...
Severance, Ault, Pierce, Nunn and Purcell.

Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.

&&

LAT...LON 4059 10461 4058 10467 4058 10487 4080 10483
      4084 10451

BARJENBRUCH

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:25 PM MDTSevere Thunderstorm WarningBOULarimer, Weld39 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.